Skip to content
Diabetic Nerve Damage
avatar
Molarii posted:
I am diabetic, insulin dependent. I have since last year very painful buring sensations in my feet and my doctor says I have Diabetic fibromyalgia neuropathy.

She prescribed to me Lyrica which seem to help at first, but then the pain came back and the Lyrica dose was increased to the max allowed which in my case is 300 mg in the morning and 300 mg at night.

It works but only 5 days a week...the remaining 2 days i am suffering badly in that burning sensation pain.

My Pharmacist says the doctor could prescribe a small dosage of morphine pills to be added ...but I am scared of morphines..

Are there any alternatives? I don't don't know anything about marijuana but just read that marijuana (tintures) or in droplet form could help me.

Anyone have advice or any pharmacists of docs can advise what to do?

Thanks you ahead for any help.
Reply
 
avatar
deeddaa responded:
I am a type 2 diabetic who also suffers from fibromyalgia neuropathy. At one point or another, I have been on just about every medication out there. After gradually increasing them to the max, they all would just stop working. Until I went to see a Neurologist, that put me on Methodone.

The first couple of weeks I was so fatigued I could hardly do anything, but that all cleared up, including my pain. I was taking 3 10mg pills daily, now I only take 2. I am down from 300mg to 75mg of Lyrica and recently I completely quit the Cymbalta.
I also had Lap Band Surgery 2 years ago which helped me loose 75lbs and completely stop taking insulin.
I hope you find something that will help you too!

Wishing you all the best!
 
avatar
missist replied to deeddaa's response:
I have neuropathy and fibro, but I never heard of it called that.
learn something new every day.

My mom used to take morphine and we kids were pretty upset; but I learned eventually that it is very common for doctors to use a low dose of a narcotic to treat pain in particular in older adults as it is actually less dangerous than other drugs can be such as nsaids. (which would not be appropriate for neuropathy anyhow.)

I have an aunt who uses low dose narcotics for arithritis.

this is not the same as taking enough to get high or addicted.

Talk it over with your doctor, it may be a good idea.
 
avatar
booch007 responded:
Good morning,

I think your doctor was trying to put them together for you. I am sure the diagnosis is Diabetic neuropathy but with the FM it is a heightened problem for you.

How about using a lidoderm patch to the feet for help.

Maybe also what you are doing the 5 days you are feeling better with the Lyrica could be adding to the breakthrough on the last two days?

Can you pace down a bit? I change my shoes to a different pair eachday. Not that I have 7 pair, but that I alter what is expected of my feet. Each shoe puts pressure on the foot different.
You should never be in flop flops as the disease progression has begun if the the feet are involved. Cirulation for healing is impaired and any damage to the toes or foot base can be difficult to not get infected. So exposing yourself in flip flops (forget the support needs) is not good.

I would try for the lidoderm patch, also there is EMLA cream. If this is really challenging go to a pain management physician. They have many tricks up their sleeves.

You might also want to switch over to neurontin and try that. Lyrica and the cost may not be your fit. Neurontin dosing by neurology can be very specific for each patient in the dose levels.

Geez, good luck. This is tough enough without extra to handle.

Nancy B
 
avatar
dollbug responded:
Hello and welcome....MiMi in NC....I am sorry that you are having to deal with so much right now. I hope things get better soon for you. I want to encourage you to be sure and ask your doctor to check your Vitamin D level and also the Vitamin Bs.

I know that in the beginning, I had major issues with my feet as well....actually, I have had *feet problems* all of my life. Use to wear the *high heels* and standing on them all day did not help them at all. Then in the 80's I got hurt at the Atlanta Airport and dislocated my knee cap. NO MORE HEELS for me. (I have had 4 right knee surgeries since) I know though that when I first got sick with the wrath of the dragon, aka FM....my feet gave me all sorts of problems.

I took different medicines but did not find anything which really helped me so I eventually decided to do my own research and found the vitamins and supplements and doing other things as well controls most of my FM pain.
I am still dealing with Chronic Fatigue and so far have NOT found anything which has helped that.

I think my burning sensation though was helped by the Magnesium Malate and Vitamin B complex that I use to take. (I now take P5P instead though due to back pain)

I also know that I have to be careful of the shoes I wear as well. I like the spirit brand, I think it is called. I try to buy at least 2 pair when I get them in the springtime. I wear socks at night around the house. I also keep my legs elevated when I am in my recliner. (I sleep in the recliner, not by choice though).

Getting enough sleep is so important to us FMers as well...watching my diets and drinking plenty of water every day is also a must and staying on a schedule of sorts is also good.

I have also found that taking a hot shower at night using lavender bath salts in a stopped up drain helps my body to relax so that I can sleep better. You might also soak your feet in Epsom salts, if you have not already tried this.

I hope you will also check out the info under *tips* and *resources* and be sure to read the *member toolbox* (see it under Helpful Resources).

Take care and good luck.


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

 
avatar
Molarii replied to dollbug's response:
Thanks for the replies and encouragements.

As mentioned above, I am in a great deal of pain, suffering a lot.

I am taking the max amount with Lyrica 300 mg in the morning and 300 mg at night.

My doctor last Friday prescribed to me 30 mg of Cymbalta which I started today and eems it will take a couple weeks to go into full effect...and 5 mg Statex (morphine) for my burning pain ...

The problem is...the Statex is doing nothing to relieve my immediate pain...no effects ...nothing

I was so looking forward to relief for my pain...and now disappointed the 5 mg of Statex is doing nothing...i am really discouraged and in pain.
 
avatar
missist replied to Molarii's response:
so sorry Molarii, be sure to call the doctor back and see if that is what you should be expecting at this point. I don't know a lot about those meds, but maybe ? the Statex is not strong enough?

Will pray for you,
Mary
 
avatar
Molarii responded:
My doctor changed my medication yesterday and cancelled the 5 mg Statex (morphine)which did nothing when i took 2 of those pills...and now I have 1 to 2 Dilaudid 2 mg pills which i took last night ....it took maybe 50% off my pain and i finally went to sleep a full 8 hours.

I don't want to be hooked on these pills and hoping when the Cymbalta finally kicks in (a week or 2 from now) that it will help to take away some pain (crossing fingers).
 
avatar
missist replied to Molarii's response:
So glad you got some sleep! Isn't that lovely feeling? Seems to me when we can get a handle on some of our pain it is much easier to try to attack the other symptoms of fibro.

I wouldn't worry too much about addiction yet btw.. some people do need that kind of med but I think doctors are smarter than they used to be about them.

Best of luck to you!
Mary


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
473 of 548 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.